Thunderstorm Wind, McDuffie
- When
- May 2, 8:06 PM EST
- Where
- McDuffie County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.483, -82.483
Sheriff reported trees down across the county.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 2, 8:03 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 903 PM EDT FRI MAY 2 2003 UPDATED POPS TO LIKELY IN THE AUGUSTA AREA...CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO CENTRAL SAVANNAH RIVER AREA...APPEARS TO BE LEWP. DAMAGING WIND THREAT INCREASED DURING LAST HOUR. POPS STILL CHANCE CAE AREA...AND SLIGHT CHANCE NORTH OF CAE. NO OTHER CHANGES...SEVERE THUNDERSTORMS WATCH REMAINS IN EFFECT TO 1000 PM. FCSTID = 19 CAE 62 84 57 80 / 30 10 10 10 AGS 61 85 55 82 / 60 10 10 10 SSC 62 83 57 79 / 30 10 10 10 OGB 63 84 58 81 / 30 10 10 10 .CAE... GA...NONE. SC...NONE. AWP
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 517 AM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE HAIL, LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
554 PM EDT FRI MAY 02 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM MT. CARMEL SC WIND DAMAGE
05/02/03 MCCORMICK SHERIFF REPORTED NUMEROUS
TREES DOWN
AWPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
623 PM EDT FRI MAY 02 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM 4 SW LANCASTER SC 1.75 INCH HAIL
05/02/03 LANCASTER SHERIFF REPORTED GOLFBALL
SIZE HAIL
620 PM LANCASTER/HEATH SPRINGS SC WIND DAMAGE
05/02/03 LANCASTER SHERIFF REPORTED NUMEROUS
TREES DOWN FROM DOWNTOWN
LANCASTER TO HEATH
SPRINGS
AWPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
638 PM EDT FRI MAY 02 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM CHESTERFIELD SC WIND DAMAGE
05/02/03 CHESTERFIELD SHERIFF REPORTED TREES
DOWN IN THE TOWN OF
CHESTERFIELD
AWPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
706 PM EDT FRI MAY 02 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
645 PM BISHOPVILLE/ELIOTT SC WIND DAMAGE
05/02/03 LEE LEE COUNTY EMERGENCY
DIRECTOR REPORTED
NUMEROUS TREES/POWERLINES
DOWN.
AWPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
713 PM EDT FRI MAY 02 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
640 PM EDGEFIELD SC .75 INCH HAIL
05/02/03 EDGEFIELD SKYWARN SPOTTER REPORTED
DIME SIZE HAIL
AWPSCZ018-025-030-035-041-GAZ040-063>065-030139- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 739 PM EDT FRI MAY 02 2003 ...STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH 9 PM... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 20 MILES PER HOUR THROUGH COLUMBIA AND EDGEFIELD COUNTIES ALONG THE SAVANNAH RIVER. STRONG STORMS WILL ALSO CONTINUE TO MOVE ACROSS CENTRAL AIKEN AND BARNWELL COUNTIES. THESE STORMS WILL PRODUCE WIND GUST TO 50 MPH...HAIL TO 1/2 INCH AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT AND THESE STORMS MAY STRENGTHEN AND BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. CDL
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Sheriff reported trees down across the county.
Sheriff reported trees down across the county.
Sheriff reported trees down across central and southern Richmond county.
Sheriff reported trees and powerlines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352896, 5352897, 5352898, 5352899.